A bisection/successive approximation method for computing Gittins indices

A. Ben-Israel, S. D. Flåm

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

An iterative method, combining bisections and successive approximations, is proposed for computing intervals containing the Gittins indices. The intervals could be of a specified maximum length, or be merely disjoint. The first option gives approximations of the Gittins indices. The second option gives a ranking of indices, which in many applications is sufficient.

Original languageEnglish (US)
Pages (from-to)411-422
Number of pages12
JournalZOR Zeitschrift für Operations Research Methods and Models of Operations Research
Volume34
Issue number6
DOIs
StatePublished - Nov 1 1990

All Science Journal Classification (ASJC) codes

  • Software
  • Mathematics(all)
  • Management Science and Operations Research

Keywords

  • Gittins indices
  • bisection
  • successive approximation

Fingerprint Dive into the research topics of 'A bisection/successive approximation method for computing Gittins indices'. Together they form a unique fingerprint.

Cite this